MAUDE Adverse Event Report: GALT MEDICAL CORP. USEGS14-300A; 0.014" X 400CM NITI / GOLD / W/5CM ANGLED TIP-STERILE (US ENDOVASULAR)

GALT MEDICAL CORP. USEGS14-300A; 0.014" X 400CM NITI / GOLD / W/5CM ANGLED TIP-STERILE (US ENDOVASULAR)
Model Number SGW-060-01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint sample returned to manufacturer on 12/31/2018.The manufacturer examined complained sample and evaluations from photos were taken for complaint sample shows the guidewire was broken from the tip where the wire being tapered (approximately 6cm of core wire from distal tip) and coiled gold wire broke off and separated from the tip as well (this portion did not returned with complaint sample and probably disposed by end user after retrieved from patient body).Device history record was reviewed and it shows all units were manufactured to specifications and passed inspection criteria without any incidents or abnormality indicated.Galt engineering team has completed investigation on ((b)(4)) 0.014" x 300cm niti / gold w/ 5cm angled tip, manufactured at galt medical corp here in (b)(4).The evaluation showed all samples were manufactured to specification according to engineering drawings and the design requirement.The manufacturing documentations indicates that the purchased materials passed galt incoming inspections requirements, and the dhrs, drawing confirmed all parts were manufactured to specifications without any abnormality or deviations indicated.The information below was acquired from random selected samples for subcomponent (b)(4) and finished good (b)(4) found in galt inventory: distal tip flatten end thickness was within specifications of 0.003" per galt design controls.Tensile pull force for ball weld joint at distal tip is higher than minimum required per engineering drawings and iso: (b)(4).(galt min.1.55 lbs.), and average results was (2.397 lbs.).Average tensile pull force @ 1cm from uncoiled distal tip core wire without ball weld joint was 2.077 lbs.Average tensile pull force @ 4cm from uncoiled distal tip core wire without ball weld joint was 3.665 lbs.Average torqueability for random selected coiled tip samples was 18.7 revolutions @360 degree that required breaking core wire.Per coronary and cerebrovascular guidewire guidance, january 1995 this investigation provide evidence that galt manufactured the 0.014" x 300cm niti / gold w/ 5cm angled tip in accordance to the specification and galt does not have any history of non-conformances related to the process or design of (b)(4) which is used in the finished sterile (b)(4).Possible root cause for this type of incident based on complaint history record was end user did not follow instructions per ifu stating that: "warnings": "do not withdraw guidewire through metal needles; guidewire may shear or unravel"."warnings": "do not rotate the guidewire if significant resistance is felt".
 
Event or Problem Description
Health professional sent a complaint report to the customer stating that "while advancing the guidewire into the tibial vessel, the gold tip became dislodged from guidewire.No excessive torque was being applied." the customer informed manufacturer that "the tip broke off during insertion and remains in the patients lower leg (lower tibia)".

Brand Name
USEGS14-300A
Common Device Name
0.014" X 400CM NITI / GOLD / W/5CM ANGLED TIP-STERILE (US ENDOVASULAR)
Manufacturer (Section D)
GALT MEDICAL CORP.
2220, 6137, merritt dr
garland TX 75041
MDR Report Key8218471
Report Number1649395-2019-00001
Device Sequence Number229381
Product Code DQX
UDI-Device Identifier20841268100484
UDI-Public20841268100484
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2019
Report Date (Section F) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/28/2022
Device Model NumberSGW-060-01
Device Catalogue NumberSGW-060-01
Device Lot NumberG18141005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2018
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer12/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;